I have been taking vicodin and norco for about 3 months now and in the past 3 weeks I have been experiencing horrible constant itching. It's so bad I've given myself terrible bruises from scratching. Someone told me that opiates can cause this. Is this true? My legs are covered in "itching" bruises. It's embarrassing!
10 Apr 2011
Yes, itching is a common side effect from the hydrocodone in the vicodin and norco. You need to bring this to the attention of the prescribing doctor. In the meantime, try some soothing cream such as Aveno oatmeal cream or some other over the counter cream that has hydrocortisone in it for itch and inflammation relief.
10 Apr 2011
yes one of the things I have noticed about the opiates is that most of them do cause itching I was on Dilaudid, I took Norco for breakthrough pain and for a while until my system adjusted (for lack of another reason) I went through it. Just watch and if you have problems that won't let up or you develop a rash or other problems you need to talk with your prescribing physician, if you had problems with breathing or something worse you would need to call 91, just keep an eye on it, you might even ask the doctors office if you can use some hydrocortisone cream over the counter to see if this will ease the itching down.
Please keep us posted. and you take good care
24 Feb 2013
Yes it is true that opiates can cause itchiness. I personally have the same problem with codeine in Vicodin and some prescription cough syrups minus the bruising. I usually get OTC Benadryl tablets(24 to a box). Take about 2 every time the itching occurs and it should stop it(does for me anyways). Hope this helps:)
- Norco Drug Information
- Vicodin Drug Information
- Acetaminophen/Hydrocodone Drug Information
- Hydrocodone Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take Acetaminophen and hydrocodone bitartrate 500 mg / 2.5 mg.? I have reduced my dose by half so far
1 answer • 10 May 2011
which of the hydrocodone/acetaminophen products does NOT contain magnesium stearate as an inactive ingredient?
1 answer • 16 Dec 2011
(which has more/less acetaminophen/Tylenol?)
1 answer • 14 Feb 2012
2 answers • 6 Mar 2013
4 answers • 7 Mar 2013